Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 172, NWS Cleveland, OH
NWS Cleveland, OH issued this severe thunderstorm warning at Aug 15, 2019, 7:22 PM EDT for Crawford County, Pennsylvania. It was in force for 52 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 15, 2019, 7:22 PM EDT (23:22 UTC)
- Expired
- Aug 15, 2019, 8:14 PM EDT
- In force
- 52 min
- Issued by
- NWS Cleveland, OH
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 70.0 mph
County Crawford County, PA
The radar
The Pittsburgh radar (KPBZ), 123 km from the middle of the area, began a volume at 23:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 15, 7:26 PM EDT | TSTM WND DMG | 6 Sse Blooming Valley, PA | MULTIPLE TREES DOWN ALONG STATE HIGHWAY 27. |
| Aug 15, 7:27 PM EDT | TSTM WND DMG | 6 Nne Cochranton, PA | MULTIPLE TREES DOWN. |
| Aug 15, 8:10 PM EDT | TSTM WND DMG | 4 S Meadville, PA | CORRECTS TIME TO 8:10 PM OF PREVIOUS TSTM WND DMG REPORT FROM 4 S MEADVILLE. POWER LINE DOWN ON STATE ROUTE 322. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 4 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 11.4 hours before the alert went out and 135 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 101 J/kg
- Mixed-layer CIN
- -83 J/kg
- Mixed-layer LCL
- 1134 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 36 m²/s²
- 0-3 km storm-relative helicity
- 58 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted.
708
WUUS51 KCLE 152322
SVRCLE
PAC039-160030-
/O.NEW.KCLE.SV.W.0172.190815T2322Z-190816T0030Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Cleveland OH
722 PM EDT Thu Aug 15 2019
The National Weather Service in Cleveland has issued a
* Severe Thunderstorm Warning for...
Eastern Crawford County in northwestern Pennsylvania...
* Until 830 PM EDT.
* At 722 PM EDT, a severe thunderstorm was located near Guys Mills,
or 8 miles southeast of Meadville, moving northeast at 25 mph.
HAZARD...70 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Minor damage to vehicles is possible. Expect considerable
tree damage. Wind damage is also likely to mobile homes,
roofs, and outbuildings.
* Locations impacted include...
Titusville, Riceville, Canadohta Lake, Guys Mills, Lincolnville,
Cochranton, Hydetown, Blooming Valley, Townville and Spartansburg.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4162 7982 4161 7983 4155 7992 4154 7993
4151 7998 4149 8000 4149 8009 4158 8017
4185 7982 4185 7961 4162 7962
TIME...MOT...LOC 2322Z 227DEG 20KT 4157 8002
HAIL...1.00IN
WIND...70MPH
$$
Lombardy2 follow-up statements
855
WWUS51 KCLE 152350
SVSCLE
Severe Weather Statement
National Weather Service Cleveland OH
750 PM EDT Thu Aug 15 2019
PAC039-160030-
/O.CON.KCLE.SV.W.0172.000000T0000Z-190816T0030Z/
Crawford PA-
750 PM EDT Thu Aug 15 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM EDT
FOR NORTHEASTERN CRAWFORD COUNTY...
At 749 PM EDT, a severe thunderstorm was located near Guys Mills, or
14 miles east of Meadville, moving northeast at 25 mph.
HAZARD...70 mph wind gusts and quarter size hail.
SOURCE...Radar indicated. Reports of multiple trees down have been
received at the National Weather Service in Cleveland.
IMPACT...Minor damage to vehicles is possible. Expect considerable
tree damage. Wind damage is also likely to mobile homes,
roofs, and outbuildings.
Locations impacted include...
Titusville, Riceville, Canadohta Lake, Guys Mills, Lincolnville,
Hydetown, Townville and Spartansburg.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4162 7982 4161 7983 4159 7988 4158 7992
4158 7998 4165 8004 4185 7982 4185 7961
4162 7962
TIME...MOT...LOC 2349Z 227DEG 20KT 4167 7987
HAIL...1.00IN
WIND...70MPH
$$
Lombardy323
WWUS51 KCLE 160014
SVSCLE
Severe Weather Statement
National Weather Service Cleveland OH
814 PM EDT Thu Aug 15 2019
PAC039-160023-
/O.CAN.KCLE.SV.W.0172.000000T0000Z-190816T0030Z/
Crawford PA-
814 PM EDT Thu Aug 15 2019
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN CRAWFORD COUNTY
IS CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been cancelled. However heavy rain is
still possible with this thunderstorm.
LAT...LON 4162 7982 4161 7983 4159 7988 4158 7992
4158 7998 4165 8004 4185 7982 4185 7961
4162 7962
TIME...MOT...LOC 0006Z 227DEG 20KT 4176 7973
$$
LombardyWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 15, 4:27 PM EDT, 2 hours 55 minutes earlier.
Area forecast discussion, Aug 15, 4:27 PM EDT, 2 hours 55 minutes before
Area Forecast Discussion National Weather Service Cleveland OH 427 PM EDT Thu Aug 15 2019 .SYNOPSIS... Broad low pressure over Northeast Ohio will depart to the east overnight. High pressure will expand overhead tonight then weaken on Friday. A series of low pressure systems will move east across the region this weekend into the middle part of next week. && .NEAR TERM /THROUGH FRIDAY NIGHT/... Storms flared up this afternoon where surface convergence was focused across northern Ohio. Moderate instability is in place across the area with a wave at 700mb lifting northeast. Better upper level support will depart to the northeast through about 6 PM and any additional strong storms this evening will likely be focused across far northeast portions of the area. Otherwise additional development early this evening will be focused along outflow boundaries with just scattered coverage of thunderstorms expected. Mid level lapse rates are not very favorable with the arrival of drier air aloft and will be a limiting factor as we progress through the evening. Later tonight, low level moisture will wrap back in from the west with clouds expanding overnight. A few showers are noted upstream in Michigan and although the coverage is expected to diminish with the lack of daytime heating, a low chance of showers will remain, especially near and downwind of a surface trough moving across Lake Erie. This could lead to a few showers and possibly even a thunderstorm downwind of Lake Erie during the afternoon. && .SHORT TERM /SATURDAY THROUGH SUNDAY NIGHT/... Nearly zonal flow will persist across the lower 48 states through this forecast period with a series of shortwave troughs moving quickly east through the central Great Lakes. Will have to monitor these features in the event they shift south with threat for periods of heavy rainfall and potential for thunderstorm complex development. At this time, they remain mostly north of the forecast area. At the surface, a nearly stationary front will persist across the area through this forecast period and be a focusing mechanism for any convection that develops. Due to the frontal boundary oscillating back and forth, temperature forecasts will be a challenge this period. Front will lift north over Lake Erie by Saturday afternoon through Saturday night and then shift back south Sunday. && .LONG TERM /MONDAY THROUGH THURSDAY/... A bit of a shift will take place during this forecast period as amplification of the upper level ridge occurs over the Plains states in response to upper level trough diving into the west coast of the United States. The amplification of the ridge will cause deepening of an upper level trough over the eastern third of the lower 48 states. This will allow for a push of the stationary front south of the area Wednesday night into Thursday. Large area of high pressure will begin to build in from the north. Temperatures will be highly dependent on where the boundary lies Monday through Wednesday. Then, cold air advection will take place after Wednesday with cold front pushing southeast of the area. && .AVIATION /18Z Thursday THROUGH Tuesday/... Scattered thunderstorms are developing south of Lake Erie where convergence is focused. Thunderstorms today will be most likely at northern terminals through 21Z in Ohio and 23Z in PA. Severe winds are possible but coverage will be low so did not include in TAFs. Updates will be needed if storms approach a terminal. As the low passes to the east tonight, wrap around moisture is expected to fill in from west to east. There is high confidence in MVFR ceilings or lower with IFR also possible for a shorter window. Some reduced visibilities are also possible. Winds are out of the north along the lakeshore and south to the south of the boundary. Winds will remain light outside of thunderstorms through Friday. OUTLOOK...Non-VFR in thunderstorms possible both Friday and Saturday. && .MARINE... Lake breeze across the lakeshore will dissipate this evening and become light easterly tonight. Generally light winds can be expected through Friday night and will then become southerly. A stationary front is expected to develop across the area Saturday morning that will lift north as a warm front Saturday night and Sunday. The front will persist across the area into Monday. No headline winds are expected at this time. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...None. PA...None. MARINE...None. && SYNOPSIS...KEC NEAR TERM...KEC SHORT TERM...Lombardy LONG TERM...Lombardy AVIATION...KEC MARINE...Lombardy
Hazardous weather outlook, Aug 15, 10:34 AM EDT, 8 hours 48 minutes before
Hazardous Weather Outlook National Weather Service Cleveland OH 1034 AM EDT Thu Aug 15 2019 OHZ003-006>009-017>019-027>033-036>038-047-161445- Lucas-Wood-Ottawa-Sandusky-Erie-Hancock-Seneca-Huron-Wyandot- Crawford-Richland-Ashland-Wayne-Stark-Mahoning-Marion-Morrow-Holmes- Knox- 1034 AM EDT Thu Aug 15 2019 This Hazardous Weather Outlook is for north central Ohio, northeast Ohio and northwest Ohio. .DAY ONE...Today and tonight. Thunderstorms are expected to develop across the area early this afternoon and may continue into the early evening hours as they shift east. Some of the strongest storms may become severe with damaging winds the primary threat, although large hail cannot be ruled out. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. OHZ010>014-020>023-089-PAZ001>003-161445- Lorain-Cuyahoga-Lake-Geauga-Ashtabula Inland-Medina-Summit-Portage- Trumbull-Ashtabula Lakeshore-Northern Erie-Southern Erie-Crawford- 1034 AM EDT Thu Aug 15 2019 This Hazardous Weather Outlook is for north central Ohio, northeast Ohio and northwest Pennsylvania. .DAY ONE...Today and tonight. Thunderstorms are expected to develop across the area early this afternoon and may continue into the early evening hours as they shift east. Some of the storms may become severe with damaging winds the primary threat. Large hail, heavy rainfall, and an isolated tornado can not be ruled out. There is a moderate risk of rip currents along the Lake Erie shoreline this afternoon and evening. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. LEZ061-142>149-162>169-161445- Lake Erie open waters from Ripley to Buffalo NY- Lake Erie nearshore waters from Maumee Bay to Reno Beach OH- Lake Erie nearshore waters from Reno Beach to The Islands OH- Lake Erie nearshore waters from The Islands to Vermilion OH- Lake Erie nearshore waters from Vermilion to Avon Point OH- Lake Erie nearshore waters from Avon Point to Willowick OH- Lake Erie nearshore waters from Willowick to Geneva-on-the Lake OH- Lake Erie nearshore waters from Geneva-on-the-Lake to Conneaut OH- Lake Erie nearshore waters from Conneaut OH to Ripley NY- Lake Erie open waters from Maumee Bay to Reno Beach OH- Lake Erie open waters from Reno Beach to The Islands OH- Lake Erie open waters from The Islands to Vermilion OH- Lake Erie open waters from Vermilion to Avon Point OH- Lake Erie open waters from Avon Point to Willowick OH- Lake Erie open waters from Willowick to Geneva-on-the-Lake OH- Lake Erie open waters from Geneva-on-the-Lake to Conneaut OH- Lake Erie open waters from Conneaut OH to Ripley NY- 1034 AM EDT Thu Aug 15 2019 This Hazardous Weather Outlook is for Lake Erie. .DAY ONE...Today and tonight. Thunderstorms are expected to develop across the area early this afternoon and may continue into the early evening hours as they shift east. Some of the storms may become severe with damaging winds the primary threat, although large hail cannot be ruled out. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Local storm report, Aug 15, 2:30 PM EDT, 4 hours 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
230 PM EDT THU AUG 15 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0230 PM TSTM WND DMG ROCKY RIDGE 41.53N 83.21W
08/15/2019 OTTAWA OH TRAINED SPOTTER
30 FT TREE DOWN ON POWER LINE.
&&
DKLocal storm report, Aug 15, 3:10 PM EDT, 4 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
310 PM EDT THU AUG 15 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0309 PM HEAVY RAIN ROCKY RIDGE 41.53N 83.21W
08/15/2019 E2.60 INCH OTTAWA OH TRAINED SPOTTER
2.6 INCHES OF RAIN REPORTED IN ~1 HOUR.
&&
DKLocal storm report, Aug 15, 3:56 PM EDT, 3 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
356 PM EDT THU AUG 15 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0230 PM TSTM WND DMG 1 NW ROCKY RIDGE 41.54N 83.22W
08/15/2019 OTTAWA OH TRAINED SPOTTER
ALUMINUM HORSE TRAILER TOPPLED BY WIND.
&&
DKSpecial weather statement, Aug 15, 5:31 PM EDT, 1 hour 51 minutes before
Special Weather Statement National Weather Service Cleveland OH 531 PM EDT Thu Aug 15 2019 OHZ009-010-019-152200- Huron-Erie-Lorain- 531 PM EDT Thu Aug 15 2019 ...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN HURON...ERIE AND WEST CENTRAL LORAIN COUNTIES... At 531 PM EDT, a strong thunderstorm was located over Wakeman, or 11 miles south of Western Vermilion, moving east at 20 mph. Winds in excess of 40 mph and pea size hail are possible with this storm. Locations impacted include... Elyria, Wellington, Wakeman, Oberlin, Lagrange, South Amherst, Pittsfield, Kipton and Birmingham. If outdoors, consider seeking shelter inside a building. LAT...LON 4119 8249 4130 8249 4139 8215 4117 8208 TIME...MOT...LOC 2131Z 262DEG 19KT 4126 8239 Saunders
Special weather statement, Aug 15, 7:01 PM EDT, 21 minutes before
Special Weather Statement National Weather Service Cleveland OH 701 PM EDT Thu Aug 15 2019 OHZ003-006>008-160000- Wood-Ottawa-Sandusky-Lucas- 701 PM EDT Thu Aug 15 2019 ...A STRONG THUNDERSTORM WILL AFFECT OTTAWA...NORTHWESTERN SANDUSKY...NORTHEASTERN WOOD AND NORTH CENTRAL LUCAS COUNTIES... At 701 PM EDT, a strong thunderstorm was located over Rossford, or near Toledo, moving southeast at 20 mph. Wind gusts up to 50 mph are possible with this storm. Locations impacted include... Toledo, Perrysburg, Oregon, Rossford, Northwood, Genoa, Woodville, Elmore, Maumee, Walbridge, Pemberville, Millbury, Luckey, Rocky Ridge, Clay Center and Stony Ridge. Torrential rainfall is also occurring with this storm, and may cause localized flooding. Do not drive your vehicle through flooded roadways. LAT...LON 4155 8368 4169 8355 4153 8318 4133 8344 TIME...MOT...LOC 2301Z 317DEG 17KT 4158 8358 Lombardy
Special weather statement, Aug 15, 7:18 PM EDT, 4 minutes before
Special Weather Statement
National Weather Service Cleveland OH
718 PM EDT Thu Aug 15 2019
PAZ003-160015-
Crawford-
718 PM EDT Thu Aug 15 2019
...A STRONG THUNDERSTORM WILL AFFECT EASTERN CRAWFORD COUNTY...
At 718 PM EDT, a strong thunderstorm was located near Guys Mills, or
13 miles north of Franklin, moving northeast at 35 mph.
Wind gusts up to 50 mph and half inch hail are possible with this
storm.
Locations impacted include...
Titusville, Guys Mills, Riceville, Cochranton, Hydetown, Townville,
Spartansburg and Geneva.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 4162 7982 4161 7983 4155 7992 4154 7993
4151 7998 4149 8000 4148 8017 4154 8026
4186 7966 4185 7961 4162 7962
TIME...MOT...LOC 2318Z 236DEG 32KT 4158 7990
LombardyThe office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 15, 7:18 PM EDT | Special Weather Statement | CLE | Crawford | 57 min |
Nearby
Severe Thunderstorm Warnings in Pennsylvania, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.